Alert archive / Indiana / Flash Flood Warnings in 2015
Flash Flood Warning 39, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Sep 5, 2015, 9:17 AM CDT for Lake County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2015, 9:17 AM CDT (14:17 UTC)
- Expired
- Sep 5, 2015, 12:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Flood severity
- None
County Lake County, IN
The radar
The Chicago radar (KLOT), 69 km from the middle of the area, began a volume at 14:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 2.3 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1082 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1210 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
063
WGUS53 KLOT 051417
FFWLOT
INC089-051715-
/O.NEW.KLOT.FF.W.0039.150905T1417Z-150905T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
917 AM CDT SAT SEP 5 2015
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN LAKE COUNTY IN NORTHWESTERN INDIANA...
* UNTIL 1215 PM CDT
* AT 915 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GARY...HOBART...LAKE STATION AND NEW CHICAGO. THIS INCLUDES
INTERSTATE 80 EAST OF GARY IN NORTHWEST INDIANA.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
INCLUDING THE FOLLOWING INTERSTATES...
INDIANA I-80 BETWEEN MILE MARKERS 12 AND 15.
INDIANA I-90 BETWEEN MILE MARKERS 17 AND 21.
INDIANA I-94 NEAR MILE MARKER 16.
INDIANA I-65 BETWEEN MILE MARKERS 260 AND 261.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 4153 8722 4153 8730 4160 8732 4160 8722
$$
DONOFRIO2 follow-up statements
058 WGUS73 KLOT 051558 FFSLOT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1058 AM CDT SAT SEP 5 2015 INC089-051715- /O.CON.KLOT.FF.W.0039.000000T0000Z-150905T1715Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAKE IN- 1058 AM CDT SAT SEP 5 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT FOR NORTHEASTERN LAKE COUNTY... AT 1055 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO FOUR INCHES OF RAIN HAVE ALREADY FALLEN...LOCALLY HIGHER. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... GARY...HOBART...LAKE STATION AND NEW CHICAGO. ADDITIONAL RAINFALL AMOUNTS OF AROUND 1 INCH ARE POSSIBLE IN THE WARNED AREA. INCLUDING THE FOLLOWING INTERSTATES... INDIANA I-80 BETWEEN MILE MARKERS 12 AND 15. INDIANA I-90 BETWEEN MILE MARKERS 17 AND 21. INDIANA I-94 NEAR MILE MARKER 16. INDIANA I-65 BETWEEN MILE MARKERS 260 AND 261. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 4153 8722 4153 8730 4160 8732 4160 8722 $$ DONOFRIO
383 WGUS73 KLOT 051710 FFSLOT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1210 PM CDT SAT SEP 5 2015 INC089-051715- /O.EXP.KLOT.FF.W.0039.000000T0000Z-150905T1715Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAKE IN- 1210 PM CDT SAT SEP 5 2015 ...THE FLASH FLOOD WARNING FOR NORTHEASTERN LAKE COUNTY WILL EXPIRE AT 1215 PM CDT... THE HEAVY RAIN IS EASING ACROSS THE WARNED AREA. PONDING OF WATER ON ON AREA ROADWAYS...INCLUDING INTERSTATES 80...90...94...AND 65 IN NORTHWEST INDIANA IS STILL EXPECTED THROUGH EARLY AFTERNOON DUE TO UP TO 5 INCHES OF RAINFALL. FLOODING IS NO LONGER EXPECTED TO POSE A SIGNIFICANT THREAT. THE FLASH FLOOD WARNING WILL BE REPLACED WITH AN URBAN AND SMALL STREAM FLOOD ADVISORY. LAT...LON 4153 8722 4153 8730 4160 8732 4160 8722 $$ DONOFRIO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 9:03 AM CDT, 14 minutes earlier.
Area forecast discussion, Sep 5, 9:03 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 903 AM CDT SAT SEP 5 2015 .SHORT TERM... 249 AM CDT THROUGH SUNDAY... SKIES HAVE REMAINED MAINLY CLEAR EARLY THIS MORNING...WITH THE EXCEPTION OF A WARM AIR ADVECTION WING THAT WAS SLOWLY SLIDING EAST ACROSS FAR NORTHWEST IL. THERE REMAINS VERY WEAK INSTABILITY TO ALLOW A FEW ISOLATED SHOWERS/THUNDERSTORMS TO BUBBLE UP THIS MORNING. THE FORCING WITHIN THE COLUMN DOES NOT SUPPORT GROWTH OR MORE ORGANZITION TO THE PRECIP/CONVECTION...OTHER THAN A FEW STORMS. THERE WAS A LOBE OF VORTICITY PIVOTING SOUTHEAST ACROSS SOUTHWEST WISC...HOWEVER THIS APPEARS TO BE SLOWING AS IT BUMPS UP AGAINST THE MID-LVL SHORTWAVE THAT WAS ROTATING OVER THE GREAT LAKES. TEMPERATURES HAVE GENERALLY FALLEN TO ARND 70 DEG...WITH MINIMAL SPREAD IN THE DEW POINTS. THIS COUPLED WITH A VERY LIGHT GRADIENT AND MINIMAL CLOUDS HAS ALLOWED PATCHY FOG TO DEVELOP. CLOUDS WILL THICKEN FROM WEST TO EAST EARLY THIS MORNING...WITH THE WARM AIR ADVECTION WING...WHICH SHOULD HELP INHIBIT THE FOG THAT DEVELOPS. THEN CLOUDS SHOULD ERODE BY LATE MORNING...OR WITH JUST FEW/SCT COVERAGE. DEW POINTS WILL HOVER IN THE MID/UPR 60S AGAIN TODAY...WITH A LIGHT SOUTHWESTERLY TO SOUTHERLY FLOW. WINDS ABOVE THE SFC WILL REMAIN LIGHT...WHICH SHOULD ALLOW WINDS TO TURN ONSHORE LATER THIS AFTERNOON. THE FOCUS THEN TURNS TOWARDS ADDITIONAL ISOLATED SHOWERS/THUNDERSTORMS EARLY THIS AFTERNOON THROUGH TONIGHT. SEVERAL CAMS CONTINUE TO INDICATE THAT ARND 19Z CONVECTION MAY BEGIN TO BUBBLE UP. WINDS ALOFT REMAIN EQUALLY LIGHT...AS ANY SHEAR WOULD BE LESS THAN 15KT AND NOT CONDUCIVE OF ANY STRONGER/SEVERE STORMS THIS AFTERNOON. MID-LVL HEIGHTS WILL BEGIN TO RISE ALONG THE WESTERN CWFA...AS THE DOWNSTREAM TROUGH BEGINS TO WEAKEN BY LATE AFTERNOON. THUS EXPECT WHATEVER SHOWERS/THUNDERSTORMS BUBBLE UP...WILL BE DIURNALLY DRIVEN AND SHOULD DISSIPATE AROUND SUNSET. HIGHS TODAY WILL AGAIN BE UNSEASONABLY WARM...TOPPING OUT ARND 90 TO THE LOW 90S IN A FEW LOCATIONS. DEPENDING ON THE TIMING OF A LAKE BREEZE/ONSHORE FLOW...AREAS ADJACENT TO LAKE MICHIGAN MAY STRUGGLE TO WARM BEYOND THE MID 80S. MID-LVL TROUGH OVER THE REGION WILL FINALLY DISSIPATE LATE THIS EVENING...WITH HEIGHTS HOLDING IN PLACE AND PROVIDING SOME WEAK DIFFLUENT FLOW. COULD SEE FOG DEVELOPING GIVEN HOW MOIST THE ATMOSPERE WILL BECOME WITH DEW PTS LINGERING IN THE UPR 60S AND PERHAPS ONLY A FEW DEGREE SPREAD AGAINST TEMPS. SUNDAY... UNSEASONABLY WARM/HUMID CONDITIONS WILL PERSIST AGAIN SUN...WITH MID-LVL RIDGING HOLDING IN PLACE ACROSS THE REGION. SFC WINDS MAY BE JUST STRONG ENOUGH TO CONFINE THE LAKE BREEZE TO THE NEARSHORE...OR PERHAPS WITHIN A MILE OR TWO OF THE SHORELINE. EXPECT FOG TO STEADILY LIFT AFTER DAYBREAK SUN...BUT COULD SEE SOME HAZE LINGERING THRU MID/LATE MORNING. THERMAL RIDGE ALOFT WILL SUPPORT TEMPS EARILY WARMING TO 90 ACROSS THE BULK OF THE FORECAST AREA...WITH SEVERAL HI-RES GUIDANCE MEMBERS LEANING TOWARDS THE LOW 90S SUN AFTN. THIS COUPLED WITH DEW POINTS IN THE MID/UPR 60S...COULD LEAD TO HEAT INDEX READINGS OF 95-98 DEG SUN AFTERNOON. BEACHLER && .LONG TERM... 324 AM CDT SUNDAY NIGHT THROUGH FRIDAY... AN UPPER LEVEL LOW MOVES INTO SOUTH CENTRAL CANADA EARLY NEXT WEEK AND THE PERSISTENT UPPER LEVEL RIDGE OVER THE MIDWEST IS REPLACED BY A TROUGH LATE NEXT WEEK. TWO SURFACE LOWS WILL BE OVER SOUTHERN CANADA EARLY NEXT WEEK WITH THE EASTERN ONE QUICKLY SHIFTING OVER THE ATLANTIC WHILE THE WESTERN LOW REACHES HUDSON BAY BY MID WEEK. HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH SUNDAY NIGHT WITH LOWS AROUND 70. THE WESTERN LOWS COLD FRONT APPROACHES THE REGION MONDAY WITH SHOWERS AND THUNDERSTORMS MAINLY WEST OF I-55 MONDAY MORNING. GUIDANCE CONTINUES TO INDICATE THAT PRECIP WILL WEAKEN DURING THE DAY MONDAY AS THE FRONT STALLS AND THE VORT STREAMER ASSOCIATED WITH IT CONTINUES EAST. AS SUCH ONLY HAVE A CHANCE OF SHOWERS AND STORMS MONDAY AFTERNOON. A SECOND VORT STREAMER MOVES OVERHEAD MONDAY NIGHT INTO TUESDAY SO RAISED PRECIP CHANCES TO LIKELY THROUGH THIS PERIOD. PWAT VALUES WILL TOP OUT AT AROUND 2 INCHES TUESDAY SO HEAVY RAIN IS VERY POSSIBLE. WITH THE STALLED FRONT AND SLOWLY MOVING STORMS...FLOODING MAY OCCUR. PRECIP THEN SHIFTS ALONG AND WEST OF I-55 TUESDAY NIGHT WITH A STRONGER COLD FRONT SWINGING THROUGH THURSDAY. ADDITIONAL RAIN IS POSSIBLE WITH THE SECOND FRONT. THE BIGGER STORY WILL BE TEMPERATURES. MONDAY WILL ONCE AGAIN BE WARM AND HUMID WITH HIGHS RANGING FROM THE LOW 80S ALONG THE IL/WI STATE LINE TO THE LOW 90S SOUTH OF I-80. HAVE LOW CONFIDENCE IN TEMPS MONDAY AS CLOUD COVER AND RAIN COULD LEAD TO COOLER TEMPS SOUTH OF I-80. WE BEGIN A COOLING TREND TUESDAY WITH HIGHS IN THE LOW 70S ALONG THE IL/WI STATE LINE BUT IN THE UPPER 80S OVER EAST CENTRAL IL AND NW INDIANA. DEWPOINTS WILL STILL BE IN THE 70S ACROSS THE REGION SO TUESDAY WILL STILL BE MUGGY. LESS HUMID CONDITIONS AND MUCH COOLER TEMPS MOVE IN BEHIND THE FRONT LATE NEXT WEEK WITH HIGH TEMPERATURES FRIDAY ONLY IN THE 70S. A FEW LOCATIONS MAY STRUGGLE TO GET OUT OF THE 60S. JEE && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 14Z... * LIGHT SOUTH WINDS ARND 7-10KT...MAY TURN SOUTHEAST LATE THIS AFTERNOON FROM A WEAK LAKE BREEZE. * POSSIBLE AFTERNOON ISOLATED STORMS...WILL JUST CARRY VCSH AT THIS TIME GIVEN SUCH LOW COVERAGE. * ADDITIONAL FOG DEVELOPMENT LATE TONIGHT...MAY REDUCE VSBYS TO ARND 3-5SM WEST OF ORD/MDW. BEACHLER/BMD //DISCUSSION...UPDATED 12Z... ISOLATED THUNDERSTORMS DEVELOPED EARLY THIS MORNING SOUTHWEST AND NORTHEAST OF ORD/MDW. NO IMMEDIATE IMPACT TO TAF SITES...HOWEVER MAY CAUSE SOME PROBLEMS FOR ARRIVALS FROM THE SOUTH AND EAST THRU 14Z. SATELLITE IMAGERY INDICATES CLOUDS ARE WARMING WITH HEIGHT FURTHER WEST...WHICH SUGGESTS THE NARROW CHANNEL OF RAIN OVER THE MISS RIVER WILL WEAKEN. THE BETTER ORGANIZED CLUSTER OR STORMS WAS SOUTH OR MDW/GYY...AND DRIFTING SOUTHEAST. THIS ROUND OF STORMS SHOULD DISSIPATE BY 14Z. WINDS WILL GENERALLY REMAIN FROM THE SOUTH AROUND 7-10KT...THEN AS THE DAY PROGRESSES WINDS MAY TURN SOUTHEAST WITH SPEEDS HOVERING AROUND 8-10KT THRU MIDDAY. SEVERAL HI-RESOLUTION GUIDANCE INDICATING ADDITIONAL ISOLATED SHOWERS OR STORMS DEVELOPING AFTER 18Z. SINCE COVERAGE IS EXPECTED TO BE SO LOW AND EVEN THE CONFIDENCE IS LOW THAT IT WOULD IMPACT THE AIRFIELDS...HAVE OPTED TO PULL THE PROB30 GROUP AND LIMIT WITH A VCSH. THIS MAY NEED TO BE REVISED LATER THIS MORNING AS CONFIDENCE COULD INCREASE WITH RESPECT TO TIMING/COVERAGE. BEACHLER //ORD AND MDW CONFIDENCE...UPDATED 14Z... * HIGH CONFIDENCE IN WIND DIR/SPEED...MEDIUM CONFIDENCE IN LAKE BREEZE DEVELOPING. * LOW CONFIDENCE IN SHOWERS/THUNDERSTORMS DEVELOPING THIS AFTERNOON AND COVERAGE. BEACHLER/BMD //OUTLOOK FOR ORD/MDW FOR 00Z MONDAY-12Z SATURDAY...UPDATED 12Z... SUNDAY NIGHT...MAINLY VFR. SLIGHT CHANCE OF TSRA LATE. MONDAY...CHANCE OF TSRA. SOUTHWEST WINDS. TUESDAY...TSRA LIKELY. SOUTHWEST WINDS. WEDNESDAY...CHANCE OF TSRA. NORTHEAST WINDS. THURSDAY...SLIGHT CHANCE OF SHRA. NORTH WINDS. FRIDAY...SLIGHT CHANCE OF TSRA/SHRA. BEACHLER && .MARINE... 249 AM CDT HIGH PRESSURE WILL REMAIN CENTERED OVER THE MID-ATLANTIC REGION...WITH A LIGHT GRADIENT AND SOUTHWEST TO SOUTH FLOW OVER LAKE MICHIGAN. HIGH PRESSURE WILL BEGIN TO DRIFT EAST...WITH A LARGE TROUGH OF LOW PRESSURE OVER THE NORTHERN PLAINS PIVOTING EAST AND STRENGTHENING. THE GRADIENT WILL BECOME MORE EVIDENT SUNDAY AS THE WINDS INCREASE OVER THE NORTHERN PORTION OF THE LAKE...WITH SPEEDS BETWEEN 15-25KT EXPECTED FROM THE SOUTHWEST. LOW PRESSURE WILL LIFT NORTH INTO MANITOBA AND WEAKEN...WITH A TRAILING FRONTAL BOUNDARY STALLING ACROSS THE NORTHERN PORTIONS OF LAKE MICHIGAN MONDAY AFTERNOON/EVENING. THEN A SERIES OF WEAK LOW PRESSURES WILL RIDE ALONG THIS WEAK FRONTAL BOUNDARY...HELPING TO SLOWLY PUSH THE FRONT TO THE EAST/SOUTHEAST BY THE MIDDLE OF NEXT WEEK. HIGH PRESSURE WILL ARRIVE FOR THE CENTRAL/NORTHERN PORTIONS OF THE LAKE TUESDAY NIGHT/WEDNESDAY...WITH WINDS TURNING NORTHEAST. CONFIDENCE IN TIMING OF THE FRONTAL BOUNDARY CLEARING LAKE MICHIGAN REMAINS LOW. BEACHLER && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Sep 5, 3:45 AM CDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 345 AM CDT SAT SEP 5 2015 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 060845- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 345 AM CDT SAT SEP 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH 10 AM THIS MORNING...THEN ISOLATED THUNDERSTORMS ARE POSSIBLE AGAIN THIS AFTERNOON. NO SEVERE WEATHER IS EXPECTED...HOWEVER THUNDERSTORMS WILL BE SLOW MOVING AND CAPABLE OF PRODUCING HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS LATE SUNDAY NIGHT THROUGH NEXT WEDNESDAY NIGHT. PERIODS OF HEAVY RAINFALL ARE POSSIBLE MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && LMZ740>745-060845- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 345 AM CDT SAT SEP 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE SUNDAY NIGHT AND THEN PERIODIC CHANCES FOR THUNDERSTORMS MONDAY THROUGH WEDNESDAY NIGHT. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-060845- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 345 AM CDT SAT SEP 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE...MAINLY FOR CENTRAL AND SOUTHERN PORTIONS OF LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE SUNDAY NIGHT AND THEN PERIODIC CHANCES FOR THUNDERSTORMS MONDAY THROUGH WEDNESDAY NIGHT. && BEACHLER VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
In the hours before
Local storm report, Sep 5, 6:23 AM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
623 AM CDT SAT SEP 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN MOROCCO 40.95N 87.45W
09/05/2015 M2.30 INCH NEWTON IN CO-OP OBSERVER
24 HOUR TOTAL.
&&
BNSpecial weather statement, Sep 5, 7:39 AM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
739 AM CDT SAT SEP 5 2015
ILZ033-INZ010-019-051330-
IROQUOIS IL-BENTON IN-NEWTON IN-
739 AM CDT SAT SEP 5 2015
...SPECIAL WEATHER STATEMENT FOR EASTERN IROQUOIS...SOUTHERN NEWTON
AND WESTERN BENTON COUNTIES UNTIL 830 AM CDT/930 AM EDT/...
AT 738 AM CDT /838 AM EDT/...DOPPLER RADAR WAS TRACKING A SLOW
MOVING AREA OF STRONG THUNDERSTORMS OVER SHELDON...OR NEAR
KENTLAND...MOVING SOUTH AT 20 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WATSEKA... FOWLER... KENTLAND...
MOROCCO... STOCKLAND... BEAVER CITY...
LOCHIEL... PERCY JUNCTION... RAUB...
WADENA... DUNNINGTON... PERKINS...
FREELAND PARK... BARCE... TALBOT...
MILFORD... SHELDON... GOODLAND...
BROOK... BOSWELL...
THIS INCLUDES... US 41 DRAGWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4049 8753 4049 8780 4100 8783 4100 8728
4048 8727 4048 8753
TIME...MOT...LOC 1238Z 351DEG 7KT 4080 8753
DONOFRIOSpecial weather statement, Sep 5, 8:16 AM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
816 AM CDT SAT SEP 5 2015
ILZ014-051400-
COOK IL-
816 AM CDT SAT SEP 5 2015
...SPECIAL WEATHER STATEMENT FOR EAST CENTRAL COOK COUNTY UNTIL 900
AM CDT...
AT 815 AM CDT...DOPPLER RADAR AND TRAINED WEATHER SPOTTERS REPORTED
A STRONG THUNDERSTORM OVER DOUGLAS PARK...OR OVER CICERO...MOVING
SOUTHEAST AT 15 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CHICAGO... CICERO... HAMMOND...
BERWYN... OAK PARK... CHATHAM...
SUMMIT... LYONS... RIVERSIDE...
STICKNEY... NAVY PIER... MIDWAY AIRPORT...
BURBANK... EVERGREEN PARK... NORTH RIVERSIDE...
BRIDGEPORT... FOREST VIEW... BEDFORD PARK...
DOUGLAS PARK... HYDE PARK...
INCLUDING THE FOLLOWING INTERSTATES...
I-55 BETWEEN MILE MARKERS 283 AND 294.
I-57 NEAR MILE MARKER 358.
I-94 BETWEEN MILE MARKERS 51 AND 65.
I-290 BETWEEN MILE MARKERS 22 AND 29.
I-294 BETWEEN MILE MARKERS 51 AND 65.
INDIANA I-90 NEAR MILE MARKER 1.
THIS INCLUDES...
TOYOTA PARK...UNIVERSITY OF CHICAGO...HAWTHORNE PARK...SOLDIER
FIELD...UNIVERSITY OF ILLINOIS CHICAGO...US CELLULAR FIELD...IL
INSTITUTE OF TECHNOLOGY...THE LOOP...MUSEUM OF SCIENCE AND
INDUSTRY...MUSEUM CAMPUS...AND NORTHERLY ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4177 8783 4191 8779 4189 8761 4188 8762
4187 8762 4187 8761 4185 8761 4180 8758
4178 8757 4178 8756 4177 8756 4176 8754
4175 8754 4172 8752 4168 8752
TIME...MOT...LOC 1315Z 278DEG 10KT 4185 8772
DONOFRIOSpecial weather statement, Sep 5, 8:23 AM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
823 AM CDT SAT SEP 5 2015
INZ001-002-051400-
LAKE IN-PORTER IN-
823 AM CDT SAT SEP 5 2015
...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN PORTER AND NORTHEASTERN
LAKE COUNTIES UNTIL 900 AM CDT...
AT 822 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A STRONG
THUNDERSTORM OVER NEW CHICAGO...OR OVER GARY INDIANA. THIS STORM WAS
MOVING SOUTHEAST AT 10 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM ALONG WITH TORRENTIAL RAINFALL.
LOCATIONS IMPACTED INCLUDE...
GARY... PORTAGE... MERRILLVILLE...
SCHERERVILLE... HOBART... CROWN POINT...
GRIFFITH... CHESTERTON... LAKE STATION...
PORTER... BURNS HARBOR... LAKES OF THE FOUR SE...
SOUTH HAVEN... WHEELER... WINFIELD...
NEW CHICAGO... OGDEN DUNES... DUNE ACRES...
INCLUDING THE FOLLOWING INTERSTATES...
INDIANA I-80 BETWEEN MILE MARKERS 8 AND 16.
INDIANA I-90 BETWEEN MILE MARKERS 13 AND 29.
INDIANA I-94 BETWEEN MILE MARKERS 16 AND 26.
INDIANA I-65 BETWEEN MILE MARKERS 250 AND 261.
THIS INCLUDES... INDIANA UNIVERSITY NORTHWEST AND SOUTH SHORE RAIL
CATS BASEBALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4137 8718 4146 8742 4163 8736 4162 8732
4162 8729 4163 8724 4163 8719 4164 8716
4163 8716 4164 8715 4164 8714 4163 8704
TIME...MOT...LOC 1322Z 293DEG 4KT 4157 8731
DONOFRIOThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 7:01 AM CDT | Areal Flood Advisory | LOT | Benton, Lake, Newton | 3 hr |
| Sep 5, 7:39 AM CDT | Special Weather Statement | LOT | Benton, Newton | 51 min |
| Sep 5, 8:23 AM CDT | Special Weather Statement | LOT | Lake | 37 min |
| Sep 5, 8:29 AM CDT | Areal Flood Advisory | LOT | Lake, Porter | 3 hr |
| Sep 5, 8:30 AM CDT | Areal Flood Advisory | LOT | Lake, Porter | 3 hr |
| Sep 5, 9:29 AM CDT | Flash Flood Warning | LOT | Benton | 4 hr |
| Sep 5, 12:15 PM CDT | Areal Flood Advisory | LOT | Lake, Porter | 2 hr |
Nearby
Flash Flood Warnings in Indiana, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.